Florida, 2008

Tornadoes and Damaging Winds in Florida, March 7, 2008

March 7, 2008 · NWS TAE · 19 events in 8 counties and zones

A brief, but extensive severe weather episode occurred across the Florida Big Bend during the morning of March 7, 2008. There were widespread reports of straight line wind damage across the area, with two confirmed tornadoes reported by NWS survey teams.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
3
Property damage
$1.6 million
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A brief, but extensive severe weather episode occurred across the Florida Big Bend during the morning of March 7, 2008. There were widespread reports of straight line wind damage across the area, with two confirmed tornadoes reported by NWS survey teams. There was also some urban street flooding in Tallahassee. Nearly 10,000 Tallahassee customers were without power.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 7, 5:28 AM EST, 52 minutes earlier.

Area forecast discussion, Mar 7, 5:28 AM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 AM EST FRI MAR 7 2008

.UPDATE...
HAVE UPDATED FORECAST TO INCLUDE HIGH SURF ADVISORY FOR PANHANDLE
BEACHES. ALSO BUMPED UP WINDS OVER PANHANDLE AND SE ALABAMA THIS
MORNING.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  71  47  55  28  64 / 100  40  10   0   0
PANAMA CITY  68  47  56  37  63 / 100  30  10  10   0
DOTHAN       69  43  52  30  63 / 100  30  10  10   0
ALBANY       71  44  53  30  62 / 100  50  10   0   0
VALDOSTA     71  47  55  30  63 / 100  70  10   0   0
CROSS CITY   72  53  59  30  66 /  90  70  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES:
     BAKER...BEN HILL...BERRIEN...BROOKS...COLQUITT...COOK...
     DECATUR...DOUGHERTY...GRADY...IRWIN...LANIER...LEE...
     LOWNDES...MILLER...MITCHELL...SEMINOLE...THOMAS...TIFT...
     TURNER...WORTH.

FL...FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES: BAY...
     CALHOUN...DIXIE...FRANKLIN...GADSDEN...GULF...JACKSON...
     JEFFERSON...LAFAYETTE...LEON...LIBERTY...MADISON...TAYLOR...
     WAKULLA...WASHINGTON.

     HIGH SURF ADVISORY FROM NOON EST /11 AM CST/ TODAY TO 1 PM EST
     /12 PM CST/ SATURDAY FOR THE FOLLOWING ZONES: BAY...COASTAL
     WALTON...FRANKLIN...GULF.

     COASTAL FLOOD WATCH FROM 10 AM EST THIS MORNING THROUGH SATURDAY
     MORNING FOR THE FOLLOWING ZONES: DIXIE...TAYLOR.

GM...SMALL CRAFT ADVISORY UNTIL 1 AM EST SUNDAY FOR THE FOLLOWING
     ZONES: APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO
     OCHLOCKONEE RIVER FL OUT TO 20 NM...COASTAL WATERS FROM
     OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM...COASTAL
     WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM...
     COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM...
     WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60
     NM...WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60
     NM.

&&

CAMP
Hazardous weather outlook, Mar 7, 4:30 AM EST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 AM EST FRI MAR 7 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-081000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
430 AM EST FRI MAR 7 2008 /330 AM CST FRI MAR 7 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

...HEAVY RAINFALL AND ISOLATED SEVERE STORMS EXPECTED THROUGH
THIS EVENING...

...COASTAL FLOODING POSSIBLE THIS AFTERNOON AND EVENING FOR
TAYLOR AND DIXIE COUNTIES OF THE BIG BEND...

.DAY ONE...TODAY AND TONIGHT...

PERIODS OF HEAVY RAINFALL ARE ANTICIPATED TODAY AS A LOW PRESSURE
SYSTEM MOVES NORTHEAST ACROSS THE FLORIDA PANHANDLE AND INTO CENTRAL
GEORGIA. WIDESPREAD RAINFALL TOTALS OF TWO TO FOUR INCHES ARE
EXPECTED THROUGH TONIGHT WITH LOCALLY HIGHER AMOUNTS...MAINLY
FROM THE EASTERN PANHANDLE ACROSS THE FLORIDA BIG BEND AND PORTIONS
OF SOUTHWEST AND SOUTH CENTRAL GEORGIA. WITH GROUNDS ALREADY
SATURATED FROM HEAVY RAINS THE PAST FEW WEEKS AND AREA RIVERS
RUNNING BANK FULL...THE RISK FOR AREAL AND RIVERINE FLOODING WILL
INCREASE ACROSS THE AREA. A FLOOD WATCH HAS BEEN ISSUED FOR THESE
AREAS THROUGH FRIDAY NIGHT.

STRONG SOUTHERLY WINDS TODAY WILL PILE WATER ALONG THE
TAYLOR AND DIXIE COUNTY COASTS. DEPARTURES OF 2 TO 3 FEET ABOVE
NORMAL ASTRONOMICAL TIDES ARE EXPECTED DURING THE HIGH TIDE CYCLE
AROUND MIDDAY TODAY. ASTRONOMICAL TIDES ARE ALREADY RUNNING
HIGH...AND TIDES ABOUT 4 TO 6 FEET ABOVE MEAN LOW LOW WATER LEVELS
WILL BE POSSIBLE DURING THE AFTERNOON HIGH TIDE CYCLE. SOME OVER
WASH OF FLOOD WALLS WILL BE POSSIBLE WITH MOST IMPACTS EXPECTED TO
BE MINOR. ALSO...THERE IS A HIGH RISK FOR RIP CURRENTS TODAY
ALONG THE PANHANDLE AND BIG BEND BEACHES.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY FOR THE
ENTIRE AREA. STRONG WIND SHEAR AND MARGINAL INSTABILITY MAY ALLOW
FOR A FEW SEVERE THUNDERSTORMS TO DEVELOP AS A COLD FRONT PUSHES
EASTWARD ACROSS THE AREA. THE MAIN SEVERE WEATHER THREATS WILL BE
DAMAGING STRAIGHT LINE WINDS AND ISOLATED TORNADOES.

INCREASING WINDS AND SEAS OVER THE COASTAL WATERS WILL CREATE
HAZARDOUS MARINE CONDITIONS TONIGHT THROUGH TONIGHT...WITH SMALL
CRAFT ADVISORIES IN EFFECT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

GUSTY NORTHWEST WINDS ON SATURDAY WILL USHER IN MUCH COOLER AIR.
WINDS MAY GUST UP TO 25 MPH ACROSS THE FORECAST AREA SATURDAY
MORNING.

STRONG WINDS OVER THE COASTAL WATERS WILL CREATE HAZARDOUS MARINE
CONDITIONS SATURDAY...WITH SMALL CRAFT ADVISORIES IN EFFECT.

A LIGHT FREEZE IS POSSIBLE SATURDAY NIGHT AS COLD HIGH PRESSURE
SETTLES OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

CAMP

In the hours before

Special weather statement, Mar 7, 5:34 AM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
534 AM EST FRI MAR 7 2008

FLZ028-029-034-071115-
DIXIE-LAFAYETTE-TAYLOR-
534 AM EST FRI MAR 7 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR DIXIE...LAFAYETTE AND
TAYLOR COUNTIES...

* UNTIL 615 AM EST/515 AM CST/

AT 430 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES SOUTH OF STEINHATCHEE...MOVING NORTHEAST
AT 45 MPH.

THIS STORM WILL BE NEAR...
  6 MILES SOUTHEAST OF STEINHATCHEE BY 545 AM EST.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP
Special weather statement, Mar 7, 5:45 AM EST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 AM EST FRI MAR 7 2008

ALZ065-068-071130-
COFFEE-GENEVA-
445 AM CST FRI MAR 7 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE AND GENEVA
COUNTIES IN SOUTHEAST ALABAMA...

* UNTIL 530 AM CST

AT 436 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREEN BAY...OR 17 MILES SOUTHEAST OF
ANDALUSIA...MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Mar 7, 5:53 AM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 AM EST FRI MAR 7 2008

FLZ014-015-071145-
FRANKLIN-GULF-
553 AM EST FRI MAR 7 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR FRANKLIN AND GULF
COUNTIES...

* UNTIL 645 AM EST/545 AM CST/

AT 448 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A A
LINE OF STRONG THUNDERSTORMS NEAR PORT ST. JOE...MOVING EAST AT 45
MPH.

WIND GUSTS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS
Special weather statement, Mar 7, 6:18 AM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
618 AM EST FRI MAR 7 2008

ALZ065-066-071200-
COFFEE-DALE-
518 AM CST FRI MAR 7 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR COFFEE AND DALE
COUNTIES...

* UNTIL 600 AM CST

AT 512 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR NEW BROCKTON...OR 8 MILES NORTHWEST OF
ENTERPRISE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS UP TO 30 TO 40 MPH ARE POSSIBLE WITH THIS STORM.

ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH
MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

85-GIBBS

The radar

The Tallahassee radar (KTLH), 104 km away, was scanning. The volume nearest the first event began at 11:21 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 2 funnel cloud, 2 tornado, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Franklin

When
March 7, 6:20 AM EST to 6:30 AM EST
Where
Franklin County, 3 mi W of (Aaf)apalachicola Arpt to 5 mi N of Carrabelle
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
29.730, -85.080

There were numerous downed trees and power lines across much of the county.

Thunderstorm Wind, Wakulla

When
March 7, 6:55 AM EST to 7:05 AM EST
Where
Wakulla County, 5 mi SW of Sopchoppy to 3 mi E of Shadeville
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
30.019, -84.539

Straight line winds downed numerous trees and power lines across the southern and eastern portions of the county. Forty homes were without power.

Thunderstorm Wind, Leon

When
March 7, 7:10 AM EST to 7:15 AM EST
Where
Leon County, 1.78 mi SSW of Lafayette to 1.62 mi SSE of Lafayette
Measured
60 kt (69 mph) estimated gust
Property damage
$75,000
Reported by
Fire Department/Rescue
Coordinates
30.426, -84.232

There were several power poles down in the Southwood Plantation community near Apalachee Parkway and Idlewild Drive. Several business signs were damaged along the Apalachee Parkway. A large branch was hurtled through the roof of a business. The awning of a restaurant was blown down.

Thunderstorm Wind, Leon

When
March 7, 7:15 AM EST
Where
Leon County, 3.02 mi ENE of Henrietta
Measured
60 kt (69 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
30.404, -84.238

Several vehicles were damaged by furniture that was tossed around outside a Starbucks in Southwood. A power outage affected the plaza.

Funnel Cloud, Leon

When
March 7, 7:25 AM EST
Where
Leon County, Capitola
Reported by
Public
Coordinates
30.450, -84.080

A funnel cloud was sighted by the public.

Thunderstorm Wind, Leon

When
March 7, 7:25 AM EST
Where
Leon County, 2.43 mi W of Bradfordville
Measured
55 kt (63 mph) estimated gust
Property damage
$100,000
Reported by
Law Enforcement
Coordinates
30.574, -84.261

A large tree fell on a single family home on Tim Tam Trail in the Killearn Lakes subdivision. The home was severely damaged.

Tornado, Leon

When
March 7, 7:25 AM EST to 7:30 AM EST
Where
Leon County, 0.67 mi W of Capitola to 0.91 mi NE of Baum
Rating
EF1
Path length
4.6 mi
Path width
150 yd
Injuries
1 direct, 0 indirect
Property damage
$750,000
Reported by
Emergency Manager
Coordinates
30.449, -84.091

A tornado touched down just west of Capitola near Capitola and Baum Roads, and downed trees and power lines. It then traveled northeast across Capitola and severely damaged eight homes on Whitehouse and Capitola Roads. One person was injured and transported to a local hospital. Downed trees and power lines closed Whitehouse Road at Eva Road, Bucklake Road at Epping Forest Road, Dayflower Circle at Blackberry Lane, and Jefferson Road at Roalde Road. Several homes were damaged with downed trees and power lines on Turkey Roost Road just north of Interstate 10. The tornado lifted just northeast of Wadesboro near Wadesboro Road.

Thunderstorm Wind, Leon

When
March 7, 7:27 AM EST
Where
Leon County, 1.21 mi NW of Capitola
Measured
60 kt (69 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
30.464, -84.092

There were downed trees, power lines and a traffic light on Baum Road.

Thunderstorm Wind, Leon

When
March 7, 7:30 AM EST
Where
Leon County, Chaires Crossing
Measured
60 kt (69 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.420, -84.120

Straight line winds blew down several large trees.

Thunderstorm Wind, Jefferson

When
March 7, 7:42 AM EST
Where
Jefferson County, 1.08 mi SW of Drifton
Measured
60 kt (69 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
30.488, -83.881

There were numerous downed trees and a barn damaged just north of Interstate 10 near Drifton.

Thunderstorm Wind, Jefferson

When
March 7, 7:42 AM EST to 7:45 AM EST
Where
Jefferson County, 3.48 mi S of Festus to 1.34 mi WNW of Jarrott
Measured
60 kt (69 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
30.550, -83.975

Straight line winds downed numerous trees and power lines and damaged a home from Lake Miccosukee north to Lake Road. The damage swath was four miles long and a half mile wide.

Heavy Rain, Leon

When
March 7, 7:45 AM EST
Where
Leon County, Tallahassee
Reported by
NWS Employee
Coordinates
30.450, -84.280

Very heavy rain in a short period of time caused urban flooding in Tallahassee. Two feet of water was reported over Franklin Boulevard.

Thunderstorm Wind, Madison

When
March 7, 7:55 AM EST
Where
Madison County, Greenville
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.470, -83.630

A few trees were blown down over railroad tracks in Greenville.

Thunderstorm Wind, Madison

When
March 7, 8:06 AM EST
Where
Madison County, 1 mi W of Madison
Measured
55 kt (63 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.470, -83.417

A few trees were blown down across a road.

Thunderstorm Wind, Madison

When
March 7, 8:15 AM EST
Where
Madison County, 1 mi S of Hopewell
Measured
55 kt (63 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.366, -83.430

A few trees were blown down just south of Hopewell.

Thunderstorm Wind, Madison

When
March 7, 8:22 AM EST to 8:25 AM EST
Where
Madison County, 2 mi E of Cherry Lake to Pinetta
Measured
55 kt (63 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
30.580, -83.396

There were some downed trees and power lines from just east of Cherry Lake to near Pinetta.

Tornado, Taylor

When
March 7, 8:36 AM EST to 8:37 AM EST
Where
Taylor County, 0.3 mi ESE of Jack Lee Island to 0.64 mi E of Jack Lee Island
Rating
EF2
Path length
0.4 mi
Path width
200 yd
Injuries
2 direct, 0 indirect
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
29.828, -83.596

A waterspout came ashore as a tornado at Keaton Beach. Damage began along Keaton Beach Drive, just south of Beach Road, and continued east to Marina Drive where most of the significant damage occurred. Sporadic tree and power line damage was observed near Marina Drive. Fifteen homes between Marina Drive and Keaton Beach Drive sustained minor to moderate roof damage. Several decks on these homes failed. One home was destroyed when it was blown off its foundation and tossed into the road. Two injuries were reported. A few small boats were lofted into the air, with one boat moved over 100 feet. The tornado quickly lifted over an open area east of Marina Drive.

Thunderstorm Wind, Dixie

When
March 7, 9:05 AM EST to 9:15 AM EST
Where
Dixie County, 15 mi W of Cross City to 1 mi W of Old Town
Measured
60 kt (69 mph) estimated gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
29.630, -83.370

Numerous trees and power lines were blown down across the central portion of the county. In the Forest Hills subdivision, a roof was torn off a mobile home, while another was damaged by a fallen tree. Another mobile home was destroyed when a large tree fell on it. A vehicle was damaged by flying debris from a nearby building.

Funnel Cloud, Lafayette

When
March 7, 9:10 AM EST
Where
Lafayette County, Mayo
Reported by
Emergency Manager
Coordinates
30.050, -83.170

A funnel cloud was observed near the high school in Mayo.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2008Every state in 2008This day in weather historyThe tornado archive for Florida, 2008Warnings in Florida, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 83886, 83887, 83888, 83889, 83890, 83892, 84060, 83894, 83893, 83895, 83896, 83897, 83899, 83900, 83901, 83902, 84070, 83904, 83903.